Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


MathSciNet review: 1567312
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: M. Miyanishi
Title: Curves on rational and unirational surfaces
Additional book information: Tata Institute of Fundamental Research, Bombay, 1978, Narosa Publishing House, New Delhi, 1978, 307 pp., $9.90.

References [Enhancements On Off] (What's this?)

  • Shreeram S. Abhyankar, Algebraic space curves, Séminaire de Mathématiques Supérieures, No. 43 (Été 1970), Les Presses de l’Université de Montréal, Montreal, Que., 1971. MR 0399109
  • Shreeram S. Abhyankar, William Heinzer, and Paul Eakin, On the uniqueness of the coefficient ring in a polynomial ring, J. Algebra 23 (1972), 310–342. MR 306173, DOI 10.1016/0021-8693(72)90134-2
  • Shreeram S. Abhyankar and Tzuong Tsieng Moh, Embeddings of the line in the plane, J. Reine Angew. Math. 276 (1975), 148–166. MR 379502
  • S. S. Abhyankar, Lectures on expansion techniques in algebraic geometry, Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 57, Tata Institute of Fundamental Research, Bombay, 1977. Notes by Balwant Singh. MR 542446
  • Enrico Bombieri and Dale Husemoller, Classification and embeddings of surfaces, Algebraic geometry (Proc. Sympos. Pure Math., Vol. 29, Humboldt State Univ., Arcata, Calif., 1974) Amer. Math. Soc., Providence, R.I., 1975, pp. 329–420. MR 0506292
  • Paul Eakin and William Heinzer, A cancellation problem for rings, Conference on Commutative Algebra (Univ. Kansas, Lawrence, Kan., 1972), Lecture Notes in Math., Vol. 311, Springer, Berlin, 1973, pp. 61–77. MR 0349664
  • David Eisenbud and E. Graham Evans Jr., Every algebraic set in $n$-space is the intersection of $n$ hypersurfaces, Invent. Math. 19 (1973), 107–112. MR 327783, DOI 10.1007/BF01418923
  • Takao Fujita, On Zariski problem, Proc. Japan Acad. Ser. A Math. Sci. 55 (1979), no. 3, 106–110. MR 531454
  • Richard Ganong, On plane curves with one place at infinity, J. Reine Angew. Math. 307(308) (1979), 173–193. MR 534219, DOI 10.1515/crll.1979.307-308.173
  • 10.
    A. Grothendieck, Eléments de Géométrie Algébrique, Publ. Math. Inst. Hautes Étude Sci., 1960-1967.
  • M. Hochster, Nonuniqueness of coefficient rings in a polynomial ring, Proc. Amer. Math. Soc. 34 (1972), 81–82. MR 294325, DOI 10.1090/S0002-9939-1972-0294325-3
  • S. Iitaka, On logarithmic Kodaira dimension of algebraic varieties, Complex analysis and algebraic geometry, Iwanami Shoten, Tokyo, 1977, pp. 175–189. MR 0569688
  • Shigeru Iitaka, Logarithmic forms of algebraic varieties, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 23 (1976), no. 3, 525–544. MR 429884
  • Tatsuji Kambayashi, Masayoshi Miyanishi, and Mitsuhiro Takeuchi, Unipotent algebraic groups, Lecture Notes in Mathematics, Vol. 414, Springer-Verlag, Berlin-New York, 1974. MR 0376696
  • T. Kambayashi, On the absence of nontrivial separable forms of the affine plane, J. Algebra 35 (1975), 449–456. MR 369380, DOI 10.1016/0021-8693(75)90058-7
  • T. Kambayashi and M. Miyanishi, On flat fibrations by the affine line, Illinois J. Math. 22 (1978), no. 4, 662–671. MR 503968
  • Tatsuji Kambayashi and Masayoshi Miyanishi, On forms of the affine line over a field, Lectures in Mathematics, Kyoto University, No. 10, Kinokuniya Book Store Co., Ltd., Tokyo, 1977. MR 0466159
  • T. Kambayashi, Automorphism group of a polynomial ring and algebraic group action on an affine space, J. Algebra 60 (1979), no. 2, 439–451. MR 549939, DOI 10.1016/0021-8693(79)90092-9
  • 19.
    T. Kambayashi, On Fujita's strong cancellation theorem for the affine plane, J. Fac. Sci. Univ. Tokyo (Sect. 1A) (to appear).
  • Masayoshi Miyanishi, An algebraic characterization of the affine plane, J. Math. Kyoto Univ. 15 (1975), 169–184. MR 419460, DOI 10.1215/kjm/1250523123
  • Masayoshi Miyanishi, Unirational quasi-elliptic surfaces in characteristic $3$, Osaka Math. J. 13 (1976), no. 3, 513–522. MR 437547
  • Masayoshi Miyanishi, Unirational quasi-elliptic surfaces, Japan. J. Math. (N.S.) 3 (1977), no. 2, 395–416. MR 529285, DOI 10.4099/math1924.3.395
  • Masayoshi Miyanishi and Tohru Sugie, Affine surfaces containing cylinderlike open sets, J. Math. Kyoto Univ. 20 (1980), no. 1, 11–42. MR 564667, DOI 10.1215/kjm/1250522319
  • T. T. Moh, On analytic irreducibility at $\infty$ of a pencil of curves, Proc. Amer. Math. Soc. 44 (1974), 22–24. MR 357409, DOI 10.1090/S0002-9939-1974-0357409-9
  • M. Pavanan Murthy, Generators for certain ideals in regular rings of dimension three, Comment. Math. Helv. 47 (1972), 179–184. MR 319976, DOI 10.1007/BF02566796
  • Masayoshi Nagata, On automorphism group of $k[x,\,y]$, Kinokuniya Book Store Co., Ltd., Tokyo, 1972. Department of Mathematics, Kyoto University, Lectures in Mathematics, No. 5. MR 0337962
  • Daniel Quillen, Projective modules over polynomial rings, Invent. Math. 36 (1976), 167–171. MR 427303, DOI 10.1007/BF01390008
  • C. P. Ramanujam, A topological characterisation of the affine plane as an algebraic variety, Ann. of Math. (2) 94 (1971), 69–88. MR 286801, DOI 10.2307/1970735
  • Peter Russell, Forms of the affine line and its additive group, Pacific J. Math. 32 (1970), 527–539. MR 265367
  • Peter Russell, On affine-ruled rational surfaces, Math. Ann. 255 (1981), no. 3, 287–302. MR 615851, DOI 10.1007/BF01450704
  • Uwe Storch, Bemerkung zu einem Satz von M. Kneser, Arch. Math. (Basel) 23 (1972), 403–404 (German). MR 321921, DOI 10.1007/BF01304903
  • A. A. Suslin, Projective modules over polynomial rings, Mat. Sb. (N.S.) 93(135) (1974), 588–595, 630 (Russian). MR 0344238
  • W. van der Kulk, On polynomial rings in two variables, Nieuw Arch. Wisk. (3) 1 (1953), 33–41. MR 54574

  • Review Information:

    Reviewer: T. Kambayashi
    Journal: Bull. Amer. Math. Soc. 4 (1981), 239-246
    DOI: https://doi.org/10.1090/S0273-0979-1981-14896-5